Alert archive / Indiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 3, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Apr 7, 2001, 10:40 PM EST for Cass County, Miami County, Indiana. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2001, 10:40 PM EST (03:40 UTC)
- Expired
- Apr 7, 2001, 11:30 PM EST
- In force
- 50 min
- Issued by
- NWS Northern Indiana
- Area
- Whole counties
Counties Cass County, IN, Miami County, IN
The radar
The Northern Indiana radar (KIWX), 78 km from the middle of the area, began a volume at 03:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 3.7 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3688 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIWX 080341 SVRFWA INC017-103-080430- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 1040 PM EST SAT APR 7 2001 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN CASS COUNTY IN INDIANA CENTRAL MIAMI COUNTY IN INDIANA * UNTIL 1130 PM EST * AT 1040 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES NORTHWEST OF WALTON...MOVING EAST AT 35 MPH. * SOME LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM ARE... GRISSOM AFB BUNKER HILL MEXICO PERU QUARTER SIZE HAIL OR LARGER IS LIKELY WITH THIS SEVERE STORM SEEK SHELTER IMMEDIATELY REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NORTHERN INDIANA.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 3:00 PM EST, 7 hours 40 minutes earlier.
Area forecast discussion, Apr 7, 3:00 PM EST, 7 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 300 PM EST SAT APR 7 2001 MODELS SIMILAR WITH INTENSE MN VORTEX LIFTING AND WEAKENING SOMEWHAT TO NE OF LK SUP BY F24. IN SHORT TERM LAST NIGHTS DRYLN BNDRY INTO NERN IL SRN MO. GREATEST SFC HEATING ACRS SRN IN/SWRN OH WITH PLUME OF 65 PLUS SFC DPS INTO SRN IL...MSAS SFC BASED LI TO M6 CGI-MIE. VIS SAT INDICATING PSBL WK/DECAYING MCV THAT HAS TRACKED FM NWNR AR INTO SRN MO. THIS SHOULD FAVOR CONVECTIVE INITIATION S OF FA AND PROGRESS INTO WCNTL OH...NOTED 88D FINE LINE SERN IN ATTM...NO CU BLDUPS PER VIS SAT. FAVOR FAR SERN ZNS FOR TSRA WITH BETTER LL SPEED CONVG WIND FIELD AND SUFCNT DEEPER MSTR AT THE LEADING EDGE OF MIDLVL DRY INTRUSION WITH SFC BASED CAPES TO AROUND 1700J/KG....WL LKLY HAVE SML CHC EVE POPS ALL BUT NWRN ZNS AS SOME BLDUPS ON EXTENSION OF DP BNDRY ENHANCED AS IT CROSSES SRN LK MI COULD INITIATE CONVECTION THERE AS WELL. ANOTHER SHORTWAVE WL SPIN OFF PAC NW LOW AND SHOULD SUPPORT CONVECTIVE COMPLEX ACRS NRN PLAINS SUN AFTN INTO WRN GRTLKS SUN NIGHT. CONV/DIV COUPLET...NOSE 8H 50-55KT LLJ. QUITE UNSTABLE S ON BNDRY. WL GO WITH HI CHC/SCT WORDING SUN NIGHT AND CHC MONDAY. SOME COOLER SFC-925MB AIR MAY WORK INTO NRN ZNS TMRW BUT RMN ABOVE NORMAL WITH BULK OF COLD AIR NE INTO CAN AND GOOD AMNT OF SUN. MISFWA AVBL...COORD WITH GRR. .IWX...NONE. PBM
Nearby
Severe Thunderstorm Warnings in Indiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.